Skip to main content
Log in

Schrödinger operators with singular potentials

  • Published:
Israel Journal of Mathematics Aims and scope Submit manuscript

Abstract

Recently B. Simon proved a remarkable theorem to the effect that the Schrödinger operatorT=−Δ+q(x) is essentially selfadjoint onC 0 (R m if 0≦qL 2(R m). Here we extend the theorem to a more general case,T=−Σ =1/m j (∂/∂x jib j(x))2 +q 1(x) +q 2(x), whereb j, q1,q 2 are real-valued,b jC(R m),q 1L 2loc (R m),q 1(x)≧−q*(|x|) withq*(r) monotone nondecreasing inr ando(r 2) asr → ∞, andq 2 satisfies a mild Stummel-type condition. The point is that the assumption on the local behavior ofq 1 is the weakest possible. The proof, unlike Simon’s original one, is of local nature and depends on a distributional inequality and elliptic estimates.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

References

  1. M. Schechter,Spectra of Partial Differential Operators, North Holland Publishers, 1971.

  2. B. Simon,Essential self-adjointness of Schrödinger operators with positive potentials, Math. Ann., to appear.

  3. T. Ikebe and T. Kato,Uniqueneness of the s lf-adjoint extension of singular elliptic differential operators, Arch. Rational Mech. Anal.9 (1962), 77–92.

    Article  MATH  MathSciNet  Google Scholar 

  4. K. O. Friedrichs,The identity of weak and strong extensions of differential operators, Trans. Amer. Math. Soc.55 (1944), 132–151.

    Article  MATH  MathSciNet  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Additional information

This work was partly supported by NSF Grant Gp-29369X.

Rights and permissions

Reprints and permissions

About this article

Cite this article

Kato, T. Schrödinger operators with singular potentials. Israel J. Math. 13, 135–148 (1972). https://doi.org/10.1007/BF02760233

Download citation

  • Issue Date:

  • DOI: https://doi.org/10.1007/BF02760233

Keywords

Navigation